Hail, Milwaukee
- When
- May 10, 12:30 PM CST
- Where
- Milwaukee County, Wauwatosa
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.050, -87.950
Scattered thunderstorms moved through southeastern Wisconsin. One pulsed to severe limits and dumped large hail that covered the ground white in Milwaukee County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Scattered thunderstorms moved through southeastern Wisconsin. One pulsed to severe limits and dumped large hail that covered the ground white in Milwaukee County. The accompanying heavy rains in the Brown Deer made one low-lying road briefly impassible.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at May 10, 2:00 AM CST, 10 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 AM CDT MON MAY 10 2004 .DISCUSSION...FORECAST FOCUS ON WET UNSETTLED PERIOD OF WEATHER THROUGH MOST OF WEEK. MODELS IN GOOD AGREEMENT THROUGH 60 HOURS ON SYNOPTIC SITUATION. FRONTAL BOUNDARY WILL SAG SOUTHWARD ACROSS SOUTHERN WISCONSIN TODAY...THEN LAY ACROSS NORTHERN ILLINOIS TONIGHT. MODELS SHIFT DYNAMICS SOUTHWARD ACROSS SOUTHERN WISCONSIN AND NORTHERN ILLINOIS WITH BOUNDARY. QPV...H850 AND SURFACE MOISTURE CONVERGENCE...H700 OMEGA...Q VECTOR CONVERGENCE AND H250 DIVERGENCE ALL ARE A MAXIMUM ACROSS SOUTHERN WISCONSIN THIS AFTERNOON...AND ONLY SLOWLY SHIFT SOUTHWARD THIS EVENING AS FRONT SINKS INTO NORTHERN ILLINOIS. SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CWA EARLY THIS MORNING... SHOULD DIMINISH IN COVERAGE DURING MORNING HOURS. HOWEVER...DAYTIME HEATING ON LEFT OVER OUTFLOW BOUNDARIES AND INCREASING LOW LEVEL CONVERGENCE MAY REFIRE CONVECTION BY LATE MORNING AHEAD OF FRONT. CONVECTION SHOULD GRADUALLY DIMINISH DURING EVENING HOURS...BUT WITH CONTINUING DYNAMICS IN THE SOUTHERN SECTIONS OF CWA...EXPECT SOME SCATTERED THUNDERSTORMS INTO EARLY MORNING HOURS. FRONT SHOULD CONTINUE ACTING AS A FOCUS FOR CONVECTION THROUGH TUESDAY...AS THE FRONT RETURNS NORTHWARD ACROSS CWA AS WARM FRONT. WARM AIR AND MOISTURE STREAMING INTO CWA AHEAD OF APPROACHING COLD FRONT WILL KEEP CONVECTION IN FORECAST WEDNESDAY AND THURSDAY... ALTHOUGH MOST ACTIVITY SHOULD BE WEST AND NORTH OF CWA. FRIDAY LOOKS VERY ACTIVE WITH COLD FRONT DRIFTING ACROSS WISCONSIN. && .MKX...NONE. MK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT MON MAY 10 2004 WIZ046-047-051-052-056>060-062>072-111000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 500 AM CDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. DAMAGING THUNDERSTORM WINDS...LARGE HAIL AND HEAVY RAINFALL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED TODAY AND TONIGHT. NJ
The national radar mosaic for the moment the first event began.
1 hail, 1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403706, 5403707.